advertisement
Question
Posted by: rebecca | 2008/10/17

diabetic complications

Dear Doc

I was told that i have macro-albuminiuria in 2006, or was at the start of it, and was put on the norvasc which I used daily as prescribed i.e. 5mg. It caused skin irritation and brown marks on my skin. I am a slightly fair but the marks were dark and unsightly. I ws on it for a period of 2 years and 2 months and then my Doc prescribed the dapamide. During the period of using the norvasc much less protein dropped into my urine and went down from approx 642 to 112mg per 100ml or something like that. At this point I am using 2.5mg daptril in the place of the 5mg norvasc. Will i get the same result i.e. less protein in my urine, and would having children and falling pregnant increase complications wrt my kidneys. My Dos said that i would be advised to proceed or wait conceiving should i wish to depending on my funtioning of kidneys and whether my eyes are OK. I have had laser therapy before, a year ago to be exact, and the ophthlmologist was saitisfied and said that the retinopathy has stabilised (May 08), and that I should return May / June 2009 for follow up, but in the event of problems i should return immediately. I am considering conceiving but not within the next year, maybe 2- 3 years from now. Is it wise to wait? i am 28 and do not have any children. I have a highly stressful occupation. I still drive and am not overweight, I try to walk and on on the odd occasion I jog too. My cholesterol level is 4.9 with the bad cholesterol i think at 2.4 and the good cholesterol at 2.5. I fear going blind whilst pregnant as I this was told to me by another Opthalmologist  she told me that this may happen due to the influx of hormones etc. This makes me even negative about bringing children into the world. I may be able to carry them and give birth,but another concern is that I may die whilst they are still young and will not be there for them and my huband. Your advice would be greatly appreciated. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Rebecca

Thank you for visiting health24.com.

Have you been diagnosed with high blood pressure and is it controlled? Do you know or have the doctor made a clear diagnosis for the reason of having protein in your urine? To have your kidney function assessed, a 24 hour urine createnin clearance test should be done by a physician.

Did the opthalmologist give a reason for the microvascular illness of your eyes?

Please be so kind as to provide me with answers to the above questions, in order to provide you with an informed answer.

With regards to you having children, I recommend that you not expect the worst and to enjoy life.

Kind regards



Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement